MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8406911
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on may 9, 2022 that a flexiva pulse id laser fiber was used in procedure performed on (b)(6) 2022.During the procedure, the lase fiber broke.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h2: blocks b5, e1 & e3 have been updated with additional information received on (b)(6), 2022.Block h6: medical device problem code a0401 captures the reportable event of fiber break.Block h10: investigation results the returned flexiva pulse id laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in two pieces.The first piece measure 9 cm.The second piece measured 319.9 cm.The exposed glass tip measured 1 mm and had normal degradation.A functional evaluation revealed that the light from the sma connector was distorted, indicating a fracture within the connector.The first piece one of the laser fiber was the sma connector boot while the second piece was the fiber body.No other problems with the device were noted.The reported event of the flexiva pulse id laser fiber break was confirmed.It is likely that procedural handling of the fiber during set-up or use contributed to the fracture within the fiber connector and fiber body separation from the sma connector.A fracture within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on may 9, 2022 that a flexiva pulse id laser fiber was used in procedure performed on (b)(6), 2022.During the procedure, the lase fiber broke.There were no patient complications reported as a result of this event.**additional information received on (b)(6), 2022** it was reported to boston scientific corporation on (b)(6), 2022 that a flexiva pulse id laser fiber was used in a ureteroscopy laser lithotripsy procedure for a stone treatment in a ureter performed on (b)(6), 2022.The laser unit used was a 100 watt laser console with the laser settings of 0.4 joules and 53 hertz.During the procedure, the lase fiber broke.No fiber fragments fell inside the patient.The procedure was completed with another flexiva pulse id laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14592477
Report Number3005099803-2022-03004
Device Sequence Number1996748
Product Code GEX
UDI-Device Identifier08714729978725
UDI-Public08714729978725
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K210925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Model NumberM006L8406911
Device Catalogue Number2130-02
Device Lot Number0029065746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown